Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 83, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 1997, 5:03 PM EDT for Jefferson County, Florida. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 1997, 5:03 PM EDT (21:03 UTC)
- Expired
- Jun 2, 1997, 5:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Jefferson County, FL
The radar
The Tallahassee radar (KTLH), 41 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:30 PM EDT | Thunderstorm Wind | Monticello, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 022103 RRA SVRTLH FLC065-022145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 503 PM EDT MON JUN 2 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH FLORIDA ...NORTHERN JEFFERSON COUNTY AT 503 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN THE MONTICELLO AREA MOVING TO THE NORTHEAST AT 25 MPH. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN A SEVERE THUNDERSTORM. SEEK SHELTER IN A STRONG BUILDING. STAY AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES. A MOBILE HOME IS NOT A SAFE REFUGE FROM A SEVERE THUNDERSTORM...MOVE TO A MORE SUBSTANTIAL BUILDING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:45 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 2, 3:45 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 345 PM EDT MON JUN 2 1997 NOT MUCH TIME TO LOOK AT MDLS THIS AFTN...BUT FROM WHAT I DID SEE IT LOOKS LIKE SFC TROF AXIS ASSOC WITH CLOSED LOW WILL MOVE THRU THE FCST AREA LATE THIS EVE/ERLY MRNG HRS. LATEST VIS SATELLITE IMAGERY SHOWS TSTMS FIRING UP FROM SW-E CNTRL AL. BEST CHANCE FOR POPS WILL OCCUR THIS EVENING AS TROF APPROACHES AREA. TIME SECTIONS FROM ETA/NGM HAD BEST FORCING OCCURRING AT ABOUT 06Z FOR MIDDLE OF FA. I WOULDNT GO ANY HIGHER THAN ABOUT 50 PCNT POPS FOR WRN AREAS TONITE...AND 30-40 PCNT FOR ERN AREAS. FWC TEMPS LOOK OK. 05
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:29 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.